MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5IVL6060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported balloon loss of pressure and subsequent detached catheter component could not be determined as the device was not available for investigation.Therefore, a physical inspection of the device was not possible.It is noted that the patient eventually did fine and was discharged from the hospital.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A m5 ivl peripheral catheter was used to treat the sfa (superficial femoral artery).After the third inflation, a balloon loss of pressure occurred.A fragment of the balloon became detached and proceeded downstream.Surgery was performed to remove the detached component from the patient.The physician believes that the balloon likely ruptured due to calcium.The patient is well and has since been discharged.
 
Additional Manufacturer Narrative
The subject device was received for investigation.The device was returned with the distal portion of the catheter missing.It has been confirmed that the detached portion of the ivl catheter was successfully retrieved from the patient.As of the date of this report, no patient sequelae has been reported.The reported device separation was confirmed.Based on the investigation of the returned components, the cause of the balloon loss of pressure could not be determined.It is suspected that the balloon loss of pressure occurred first, causing device removal difficulties from an unknown source.Force was likely used to withdraw the ivl catheter which caused it to separate.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key15254137
Report Number3015053858-2022-00054
Device Sequence Number12224151
Product Code PPN
UDI-Device Identifier00195451000171
UDI-Public(01)00195451000171(17)240131(10)82241618
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberM5IVL6060
Device Catalogue NumberM5IVL6060
Device Lot Number82241618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date08/18/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown